No periods since off birth control pills


Q: I have not had a period since January. I came off the contraceptive pill Cilest over the Christmas period and have not had a period since. I have taken pregnancy tests of which have been negative. I have had repeats of genital warts and am worried that there is not a complication of this or another illness. And I currently have a wart on the outside of my vagina. (Atleast I think it is one) It has become painful sometimes during sex, but not always. I have previously had a smear test, maybe a few years ago of which nothing was detected. I would really appreciate it if you could give some ideas on what is wrong with the symptoms I have given.


A:   You may want to test for HPV infection or may be all STI’s to confirm any infection and receive appropriate treatment. There may be several reasons for absent periods other than pregnancy including stress, hormonal imbalance, extreme weight changes, excessive exercise, ovarian cysts, thyroid malfunction etc. There could also be a possibility of poly cystic ovarian syndrome (PCOS) . You need to see a gynecologist for examination and accurate treatment.


Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon